Alert archive / Missouri / River Flood Warnings in 2013

River Flood Warning 22, NWS Kansas City, MO

April 10, 2013Cooper County, Missouri

NWS Kansas City, MO issued this river flood warning at Apr 10, 2013, 11:53 PM CDT for Cooper County, Missouri. It took effect at Apr 11, 2013, 12:06 AM CDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Apr 10, 2013, 11:53 PM CDT (04:53 UTC)
In effect from
Apr 11, 2013, 12:06 AM CDT
Expired
Apr 11, 2013, 1:51 PM CDT
In force
14 hr
Issued by
NWS Kansas City, MO
Flood severity
Minor

County Cooper County, MO

The radar

The Pleasant Hill radar (KEAX), 126 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Lamine River near Otterville (OTTM7).

Action stage
10 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

531 
WGUS43 KEAX 110453
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1153 PM CDT WED APR 10 2013
  

...THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 
FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... 

  LAMINE RIVER NEAR OTTERVILLE AFFECTING COOPER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-120453-
/O.NEW.KEAX.FL.W.0022.130411T0506Z-130412T0700Z/
/OTTM7.1.ER.130411T0506Z.130411T0600Z.130411T0700Z.NO/
1153 PM CDT WED APR 10 2013

THE NATIONAL WEATHER SERVICE IN PLEASANT HILL MO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE LAMINE RIVER NEAR OTTERVILLE.
* UNTIL LATE THURSDAY NIGHT.
* AT 11:15 PM WEDNESDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY 1 AM THURSDAY MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE BY 8 AM THURSDAY MORNING.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   14.6   WED 11 PM   15.4 EARLY THURSDAY MORNING

$$
2 follow-up statements
459 
WGUS43 KEAX 111345
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
845 AM CDT THU APR 11 2013
 
...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN MISSOURI...

  PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-121345-
/O.EXT.KEAX.FL.W.0022.000000T0000Z-130412T2143Z/
/OTTM7.2.ER.130411T0436Z.130411T1130Z.130411T2143Z.NO/
845 AM CDT THU APR 11 2013

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR
 
  THE LAMINE RIVER NEAR OTTERVILLE.
* AT  8:15 AM THURSDAY THE STAGE WAS 18.2 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  LATE THIS AFTERNOON.
* AT 18.0 FEET...SOME GRAVEL ROADS UPSTREAM AND DOWNSTREAM FROM 
  OTTERVILLE ARE UNDER WATER. IN ADDITION STATE HIGHWAY 135 MAY BE 
  OVERTOPPED BY FLOOD WATERS 2 MILES NORTH OF CLIFTON CITY.
* AT 15.0 FEET...LOW LYING WOODLANDS AND FIELDS ALONG THE RIVER 
  FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   18.2   THU 08 AM   16.8 THIS AFTERNOON

$$

MOC053-121345-
/O.EXT.KEAX.FL.W.0019.000000T0000Z-130413T0106Z/
/BONM7.2.ER.130411T0055Z.130411T1800Z.130412T0106Z.UU/
845 AM CDT THU APR 11 2013

...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 

  THE PETITE SALINE CREEK NEAR BOONVILLE.
* AT  7:30 AM THURSDAY THE STAGE WAS 18.9 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY THIS
  AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   18.9   THU 07 AM   20.2 THIS AFTERNOON

$$
693 
WGUS83 KEAX 111851
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
151 PM CDT THU APR 11 2013
   

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  LAMINE RIVER NEAR OTTERVILLE AFFECTING COOPER COUNTY.

  MONITEAU CREEK NEAR FAYETTE AFFECTING HOWARD COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI...
 
  BLACKWATER RIVER NEAR BLUE LICK AFFECTING COOPER AND SALINE 
  COUNTIES.

  PETITE SALINE CREEK NEAR BOONVILLE AFFECTING COOPER COUNTY.

  WAKENDA CREEK AT CARROLLTON AFFECTING CARROLL COUNTY.

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN 
MISSOURI... 

  CROOKED RIVER NEAR RICHMOND AFFECTING RAY COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD 
FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY 
CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL 
CARRY MOST VEHICLES AWAY.  THIS PRODUCT ALONG WITH ADDITIONAL WEATHER
AND STREAM INFORMATION IS AVAILABLE AT WWW.WEATHER.GOV/KC/.

&&

MOC053-195-121851-
/O.EXT.KEAX.FL.W.0023.130411T1913Z-130414T1000Z/
/BLVM7.1.ER.130411T1913Z.130412T1800Z.130413T1000Z.NO/
151 PM CDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE BLACKWATER RIVER NEAR BLUE LICK.
* UNTIL LATE SATURDAY NIGHT.
* AT  1:45 PM THURSDAY THE STAGE WAS 24.0 FEET. 
* FLOOD STAGE IS 24.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 25.4 FEET BY EARLY FRIDAY AFTERNOON. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY SATURDAY MORNING.
* AT 24.0 FEET...CROPLAND AND PASTURES ALONG THE RIVER FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

BLACKWATER RIVER
  BLUE LICK       24   24.0   THU 02 PM   25.4 EARLY FRIDAY AFTERNOON

$$

MOC177-121851-
/O.CON.KEAX.FL.W.0015.000000T0000Z-130413T0433Z/
/RICM7.2.ER.130410T1630Z.130411T1330Z.130412T0433Z.NO/
151 PM CDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE CROOKED RIVER NEAR RICHMOND.
* UNTIL FRIDAY EVENING.
* AT  1:30 PM THURSDAY THE STAGE WAS 22.4 FEET. 
* FLOOD STAGE IS 20.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TONIGHT.
* AT 21.0 FEET...WATER BEGINS TO OVERTOP A GRAVEL ROAD ABOUT 1 MILE 
  SOUTH OF THE F AND B HIGHWAY INTERSECTION.
* AT 20.0 FEET...LOW-LYING RURAL ROADS ALONG WITH CROPLAND AND 
  WOODLANDS FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

CROOKED RIVER
  RICHMOND        20   22.4   THU 01 PM   21.9 THIS EVENING

$$

MOC053-111921-
/O.CAN.KEAX.FL.W.0022.000000T0000Z-130412T2143Z/
/OTTM7.2.ER.130411T0436Z.130411T1130Z.130411T1806Z.NO/
151 PM CDT THU APR 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE LAMINE RIVER NEAR OTTERVILLE.
* AT  1:15 PM THURSDAY THE STAGE WAS 14.9 FEET. 
* FLOOD STAGE IS 15.0 FEET.
* FELL BELOW FLOOD STAGE AT  1:06 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY FRIDAY 
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

LAMINE RIVER
  OTTERVILLE      15   14.9   THU 01 PM   12.5 THIS EVENING

$$

MOC089-111921-
/O.CAN.KEAX.FL.W.0018.000000T0000Z-130412T2000Z/
/FYTM7.1.ER.130411T0145Z.130411T1045Z.130411T1714Z.UU/
151 PM CDT THU APR 11 2013

THE FLOOD WARNING IS CANCELLED FOR
  THE MONITEAU CREEK NEAR FAYETTE.
* AT  1:30 PM THURSDAY THE STAGE WAS 14.6 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* FELL BELOW FLOOD STAGE AT 12:14 PM THURSDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.6 FEET BY FRIDAY 
  MORNING.


&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

MONITEAU CREEK
  FAYETTE         16   14.6   THU 01 PM   15.2 THIS AFTERNOON

$$

MOC053-121851-
/O.EXT.KEAX.FL.W.0019.000000T0000Z-130413T0136Z/
/BONM7.2.ER.130411T0055Z.130411T1830Z.130412T0136Z.UU/
151 PM CDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE PETITE SALINE CREEK NEAR BOONVILLE.
* UNTIL FRIDAY EVENING.
* AT  1:30 PM THURSDAY THE STAGE WAS 20.2 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MODERATE FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* AT 19.5 FEET...THE CREEK FLOODS U HIGHWAY ABOUT 4 MILES SOUTHEAST 
  OF BOONVILLE.
* AT 16.0 FEET...LOW LYING WOODLANDS AND FIELDS NEAR THE CREEK FLOOD.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

PETITE SALINE CREEK
  BOONVILLE       16   20.2   THU 01 PM   16.8 THIS EVENING

$$

MOC033-121851-
/O.EXT.KEAX.FL.W.0020.000000T0000Z-130413T0430Z/
/CAXM7.1.ER.130411T0715Z.130412T0000Z.130412T0430Z.UU/
151 PM CDT THU APR 11 2013

THE FLOOD WARNING CONTINUES FOR
  THE WAKENDA CREEK AT CARROLLTON.
* UNTIL FRIDAY EVENING.
* AT 11:15 AM THURSDAY THE STAGE WAS 16.8 FEET. 
* FLOOD STAGE IS 16.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.9 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TONIGHT.
* AT 16.0 FEET...FLOODING OF LOW-LYING UNDEVELOPED AREAS ALONG THE 
  CREEK BEGINS.

&& 
                       LATEST                   
LOCATION          FS   STAGE  DAY/TIME    FORECAST

WAKENDA CREEK
  CARROLLTON      16   16.8   THU 11 AM   16.9 THIS EVENING

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Apr 10, 11:43 PM CDT, 10 minutes earlier.

Area forecast discussion, Apr 10, 11:43 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1143 PM CDT Wed Apr 10 2013

...Updated for Aviation...

.UPDATE...
Issued at 900 PM CDT WED APR 10 2013

Widespread rains have shifted east of the CWA this evening, therefore
have cancelled flood watch. Weak shortwave energy rotating around the
trough will continue to produce a band of showers and moderate
drizzle as it pivots into the region. HRRR guidance seems to capture
ongoing trends well, with this band of showers pivoting into northern
Missouri and eventually Iowa by Midnight.

Otherwise remaining forecast remains on track as temperatures slowly
cool through the 30s overnight.

&&

.SHORT TERM...(This Evening through Thursday)
Issued at 408 PM CDT WED APR 10 2013

Late This Afternoon through Thursday:

Can finally see the light at the end of the tunnel with respect to
the moderate rain and embedded convection. Latest satellite imagery
and radar data show a firm back edge to the post-frontal rain from
east-central KS through eastern OK. The entire region is lifting
northeastward at a fairly quick pace. The latest RAP mass fields/QPF
have the best handle on this and have sped up the ending time of the
rain over the CWA for this evening. While the moisture above h7 will
be stripped away by a pronounced dry slot, and thus putting an end
to the widespread rain, there will be relatively deep and nearly
saturated layer up through at least h8 so can't rule out the
occasional sprinkle once the main rain band moves through.

The upper low and associated deep/positively tilted trough from the
Central High Plains through the Southern Rockies will continue to
influence our sensible weather through tomorrow. This feature is
expected to shift east while the low deepens over eastern NE/western
IA and the trough axis takes on a more neutral tilt. Am expecting
considerable low level moisture to remain trapped over the region
and provide a blanket of clouds through tomorrow. There will likely
be at least one mid level vorticity maxima that will rotate under the
primary upper low and track across eastern KS and northern MO on
Thursday. This feature could produce patches of light rain over much
of the CWA. However, the rain may be only enough to wet the pavement
south of Highway 36. North of this line will go with chance PoPs.
Will also need to consider some light snow over the northwest corner
of MO in the morning as progged soundings forecast just enough ice
crystals to support this threat.

As for temperatures will favor the consensus approach for overnight
lows while going under NAM/GFS MOS guidance due to the extensive
cloud cover and unseasonably cold airmass.

.LONG TERM...(Thursday Night through Wednesday)
Issued at 408 PM CDT WED APR 10 2013

Thursday night through Wednesday...

The shortwave trough will gradually depart the region Thursday night
into Friday with cool temperatures remaining. Minimum temperatures
may drop to or a few degrees below freezing both Friday and Saturday
mornings, so those with agricultural interest or sensitive
vegetation concerns should closely monitor subsequent forecasts.
Otherwise, upper level ridging builds into the central portion of
the CONUS Saturday and Sunday, with southerly surface winds
returning. This will spell a notable warmup Saturday and especially
on Sunday, with maximum readings on Sunday reaching the 70s in many
locations. A shortwave trough will eject northeastward out of the
Northern Plains on Sunday with an associated cold front approaching
the CWA on Sunday. The forward progression of the front will be
hindered as the upper system moves quickly away from the area. This
frontal boundary will linger across or near the CWA Sunday afternoon
as the next shortwave trough enters the plains and follows a similar
track. With little overall change to the upper air pattern and the
close proximity of the surface boundary, the potential for
precipitation will exist across portions of the area each day Sunday
through Wednesday. Temperatures will be closely tied to the position
of the front, with the warmest readings residing across the southern
portions of the CWA.

&&

.AVIATION...(For the 06Z TAFS through 06Z Thursday Night)
Issued at 1136 PM  CDT WED APR 10 2013

Ceilings continue to bounce between MVFR/IFR for much of the evening
hours and this variability may continue through the remainder of the
overnight hours. Visibilities will be even more variable but should
remain between 3 and 6SM through daybreak...with very brief drops to
2SM or less.

For Thursday, conditions will slowly improve through the morning,
with ceilings lifting back toward VFR levels by mid afternoon. There
could be a few sprinkles or light showers along and north of Hwy 36
in the afternoon, but confidence too low to include in 06z TAFs.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

UPDATE...Dux
SHORT TERM...MJ
LONG TERM...Blair
AVIATION...Dux
Hazardous weather outlook, Apr 10, 6:06 PM CDT, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
606 PM CDT WED APR 10 2013

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111115-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
606 PM CDT WED APR 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE THROUGH CENTRAL
MISSOURI THIS EVENING...MAINLY EAST OF A LINE FROM CLINTON TO
KIRKSVILLE. SEVERE STORMS ARE NOT EXPECTED.

WITH RECENT HEAVY RAINFALL...RIVERS...STREAMS...AND CREEKS WILL BEGIN
TO RISE AND CONTINUE TO RUN AT ELEVATED LEVELS INTO THURSDAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

TEMPERATURES MAY FALL SLIGHTLY BELOW FREEZING FRIDAY MORNING AND
AGAIN ON SATURDAY MORNING...WITH BELOW FREEZING TEMPERATURES LASTING
FOR A FEW HOURS. HOWEVER...A HARD FREEZE IS PRESENTLY NOT
ANTICIPATED. NEVERTHELESS...PRECAUTIONS SHOULD BE TAKEN TO PROTECT
TENDER VEGETATION FROM THESE BELOW FREEZING TEMPERATURES.

A CHANCE FOR THUNDERSTORMS WILL RETURN FOR SUNDAY AFTERNOON AND
EVENING WITH ADDITIONAL CHANCES FOR THUNDERSTORMS MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

DUX

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 10, 9:07 PM CDTRiver Flood WarningEAXChariton, Macon24 hr
Apr 11, 4:58 AM CDTRiver Flood WarningEAXCooper, Saline37 hr

Nearby

River Flood Warnings in Missouri, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.